MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer called the siemens customer care center (ccc) to report discordant, elevated atellica im psa results from a patient that were considered discordant compared to the clinical history of the patient.The patient had previously had surgery for prostate cancer.The limitations section of the instructions for use states: "warning do not predict disease recurrence solely on serial psa values." "the atellica im psa assay is intended to be used as an aid in the detection of prostate cancer and as an aid in the management (monitoring) of prostate cancer patients, in accordance with current clinical practice guidelines.These guidelines define biochemical recurrence of prostate cancer as a detectable or rising psa value post-radical prostatectomy that is >/= 0.20 ng/ml (¿g/l) with a second confirmatory level of >/= 0.20 ng/ml (¿g/l), thus use of psa values < 0.20 ng/ml (¿g/l) is not recommended to identify patients at risk of biochemical recurrence of prostate cancer." siemens is investigating.Mdr 1219913-2022-00115, mdr 1219913-2022-00116.Were filed for the same event.
 
Event or Problem Description
The customer contacted the siemens customer care center (ccc) to report discordant, elevated atellica im prostate-specific antigen (psa) results from a patient that were considered discordant compared to the clinical history of the patient.The patient had previously had surgery for prostate cancer.The elevated atellica im psa results were reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated atellica im psa results.
 
Additional Manufacturer Narrative
Initial mdr was filed on 19-apr-2022.Additional information: 19-may- 2022.An outside of the united states (ous) customer contacted the customer care center (ccc) and reported an initial, falsely elevated prostate-specific antigen (psa) result (0.14 ng/ml) for a patient using lot 315 on the atellica im 1600 in november 2021.The patient resulted 0.05 ng/ml when tested with lot 317 in january 2022.The sample was repeated on a different system with psa lot 317 and the results were 0.22 ng/ml and 0.23 ng/ml in march 2022.There was no sample available to be sent in for further evaluation and, the sample was not repeated, and it was not tested with heterophilic blocking tubes (hbt).Siemens reviewed the customer's calibration data for lots 315 and 317 and the recovery was comparable with release data and the qc recovery was acceptable.The issue seems to be a sample specific issue and sample handling cannot be ruled out.Based on the available information, atellica im psa lots 315 and 317 are performing as intended and a product performance issue has not been identified.The customer is operational.No further action is needed.In section h6, investigation finding, and investigation conclusion codes were updated based on additional information.Mdr 1219913-2022-00115 supplemental 1 and mdr 1219913-2022-00116 supplemental 1 were filed for the same event.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
e. walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
e. walpole, MA 02032
7818564812
MDR Report Key14141076
Report Number1219913-2022-00117
Device Sequence Number15016141
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale